MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number Cardiohelp-i
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in usa during treatment.It was reported that the venous bubble sensor failed.The venous bubble sensor was switched out.No harm to any person has been reported.As a bubble sensor defective alarm could lead to a zero flow mode, a report is required.Complaint id (b)(4).
 
Event or Problem Description
Complaint id (b)(4).
 
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when additional information becomes available.Note: no udi number has been included in the section d4 unique device identifier (udi) since the serial number of the affected machine has not been provided.Therefore, it is not possible to identify the serial number of the machine in question and therefore its udi number.
 
Additional Manufacturer Narrative
The event occurred in usa during treatment.It was reported that the venous bubble sensor failed.The venous bubble sensor was switched out.No harm to any person has been reported.The device caused the complaint and was not able to work as per factory¿s specifications.New information was received on (b)(6) 2026 that the error message "venous bubble sensor defective" was displayed.There was no site visit, therefore no service will be performed and no logfiles will be uploaded of the affected cardio help device.The customer swapped out the sensor during treatment, and the failure was resolved.Additional information was received on 2026-09-16 that the patient was a 60 years old female (initials: i.M.) with 95kg and a height of 157cm.The patient required ecmo due to a cardiac arrest.The venous bubble sensor detected erroneous bubbles with no visible or audible air.The venous bubble sensor was replaced and no alarm occurred.There was no visible damage on the sensor or its cable.As a bubble sensor defective alarm could lead to a zero flow mode, a report is required.There will be no on side service visit, as the venous bubble sensor is being replaced under the venous bubble sensor fsca.Another venous bubble sensor with a similar failure was already investigated by the supplier sonotec on 2020-04-28.Following possible root causes were determined:- damaged wiring inside the cable due to mechanical tension - damage due to overvoltage or esd (electrostatic discharge).In order to investigate further, several venous bubble sensors were returned for investigation to getinge life-cycle-engineering and investigated on 2025-12-01 within the non-conformity.The root cause was determined as a separation of conductors in the cable near the sensor.As a remedial measure, the feed opening for the conductors must be closed before casting by the supplier during manufacturing.The investigation and actions within this non conformity are ongoing.Fsca and capa were initiated.Referring to the fsca it is stated that "internal investigations have identified an issue with the durability of the connecting cable near the connection to the bubble sensor.Excessive bending of the cable can lead to poor contact, which may trigger the errors ¿ven.Bubble sensor defective¿ or ¿ven.Bubble sensor disconnected¿ on the connected medical device (rotaflow ii or cardiohelp-i).These errors can occur temporarily when the cable is moved or permanently if the connection is fully compromised.Upon availability of the new design: a new material 701055720 "bs 3/8x3/32 l1.7" (bubble sensor for 3/8¿ x 3/32¿ tubing, length 1,7 m) will be required for each exchanged sensor." the fsca is ongoing.According to the ifu of the cardio help (chapter "cleaning and disinfection", the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore in chapter "connecting the sensors", it is stated that the sensors must be kept clean.The review of the non-conformities has been performed on 2026-09-23 for the period of 2022-12-06 to 2026-09-05.In order to investigate the reported failure "venous bubble sensor malfunction/defective" further an internal nonconformity was initiated in november 2025.The investigation and actions within this non conformity are ongoing.The cardio help device was manufactured on 2022-12-06.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is in scope of capa and fsca was initiated.Based on the results the reported failure "venous bubble sensor defective" could be confirmed.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
Cardiohelp
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50665634
Report Number8010762-2026-0000537
Device Sequence Number21370724
Product Code DTQ
UDI-Device Identifier04058863074863
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCardiohelp-i
Device Catalogue Number701072780
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Supplement Date Received by Manufacturer09/08/2026
09/16/2026
Initial Report FDA Received Date09/08/2026
Supplement Report FDA Received Date09/16/2026
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight209 LB